Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Charleston, SC

March 2, 2007Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 2, 2007, 2:36 AM EST for Tattnall County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2007, 2:36 AM EST (07:36 UTC)
Expired
Mar 2, 2007, 3:15 AM EST
In force
39 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 116 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 12:54 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
3.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 020736
SVRCHS
GAC267-020815-
/O.NEW.KCHS.SV.W.0010.070302T0736Z-070302T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
236 AM EST FRI MAR 2 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 315 AM EST

* AT 231 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF REIDSVILLE...
  MOVING NORTHEAST AT 55 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  REIDSVILLE...
  COLLINS...
  MANASSAS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3216 8219 3200 8221 3210 8199 3229 8203

$$
2 follow-up statements
000 
WWUS52 KCHS 020753
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 AM EST FRI MAR 2 2007

GAC267-020815-
/O.CON.KCHS.SV.W.0010.000000T0000Z-070302T0815Z/
TATTNALL GA-
252 AM EST FRI MAR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EST
FOR TATTNALL COUNTY...

AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR REIDSVILLE...MOVING 
NORTHEAST AT 55 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLINS...
MANASSAS...MENDES...REIDSVILLE AND MIDWAY.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3221 8219 3192 8223 3183 8203 3203 8185
      3208 8198 3229 8203

$$
000 
WWUS52 KCHS 020815
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 AM EST FRI MAR 2 2007

GAC267-020823-
/O.EXP.KCHS.SV.W.0010.000000T0000Z-070302T0815Z/
TATTNALL GA-
313 AM EST FRI MAR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR TATTNALL COUNTY WILL EXPIRE AT
315 AM EST...

AT 310 AM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE. 

ALTHOUGH THE WARNING HAS BEEN ALLOWED TO EXPIRE...A TORNADO WATCH 
REMAINS IN EFFECT. SEVERE THUNDERSTORMS CAN REDEVELOP EARLY THIS 
MORNING AND CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY 
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3221 8219 3192 8223 3183 8203 3203 8185
      3208 8198 3229 8203

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:13 AM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 2, 1:13 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
113 AM EST FRI MAR 2 2007

.UPDATE...HAVE UPDATED ALL PRODUCTS TO REFLECT THE LATEST TORNADO
WATCH FROM SPC NUMBER 52. SEVERE THREAT AGAIN LOOKS TO BE
INCREASING ACROSS THE REGION AS THE WARM FRONT SURGES NORTHWARD
AND DEWPOINTS RISE INTO THE MID AND UPPER 60S. SFC BASED
INSTABILITY IS INCREASING WITH TIME WHILE MID-LEVEL LAPSE RATES
STEEPEN. CONTINUED 20-30 KT WINDS AT MANY COASTAL SITES WITH GUSTS
AS HIGH AS 38 KT SHOWS THAT THE BL IS VERY WELL MIXED. THEREFORE
DAMAGING WIND GUSTS WILL BE ESPECIALLY LIKELY WITH ANY LINEAR
CONVECTION THAT MOVES THROUGH...WHILE ISOLATED TORNADOES ARE
POSSIBLE WITH EMBEDDED SUPERCELLS.

&&

.PREV DISCUSSION...
/ISSUED 1132 PM EST THU MAR 1 2007/

SHORT TERM /OVERNIGHT/...SFC ANALYSES INDICATE THE WARM FRONT HAS
RECENTLY SHIFTED N OF MOST OF THE CWFA PER WINDS BECOMING SLY AND
TEMPS/DEWPTS RISING QUITE RAPIDLY. LARGE-SCALE ASCENT HAS
TEMPORARILY CUTOFF DUE TO THE WARM FRONTAL FORCING NOW BEING WELL
N OF THE AREA AND THE APPROACHING COLD FRONT STILL OFF TO THE W.
UPDATED POP GRIDS FOR THE NEXT FEW HRS TO ONLY SHOW SCHC TO CHC
SHRA AND TSRA...BUT WITH CATEGORICAL POPS FOR ALL AREAS
THEREAFTER. SEVERE THREAT WILL BE INCREASING RAPIDLY AFTER ABOUT 2 AM
AS THE COLD FRONT MOVES CLOSER AND BEGINS TO TAP INTO AN INCREASINGLY
UNSTABLE HIGH-SHEAR ENVIRONMENT.

MARINE...WINDS AND SEAS HAVE RAPIDLY INCREASED ACROSS THE WATERS
AS THE WARM FRONT DRIFTS N AND STRONG WAA COMMENCES. SEAS AT BUOY
41004 ARE ALREADY UP TO 11 FT WHILE R2 TOWER IN THE OUTER GA
WATERS IS UP TO 8 FT. WINDS SOLIDLY IN THE SMALL CRAFT ADVY RANGE
ARE OCCURRING ACROSS THE WATERS ATTM. GALE CONDITIONS EXPECTED TO
DEVELOP IN A FEW HRS AS THE LLVL JET MAKES ITS CLOSEST APPROACH
AND MIXING DEEPENS. DECIDED TO UPGRADE THE HARBOR TO A GALE SUCH
THAT ALL WATERS ARE NOW UNDER A GALE WARNING FOR THE OVERNIGHT
HRS. WINDS HAVE BEEN GUSTING TO 32 KT AT THE CHS AIRPORT WITH
GUSTS TO 29 KT ALREADY SHOWING UP AT BEAUFORT. THESE SHOULD
INCREASE AS THE LLVL JET APPROACHES. ROUGH CONDITIONS IN THE
HARBOR ARE EXPECTED.

ALSO ADDED MENTION OF PATCHY 1 SM SEA FOG TO THE SC NEARSHORE
AREAS AND THE HARBOR BASED ON A REPORT FROM THE CHARLESTON PILOT
BOATS OF RECENTLY FORMED SEA FOG. THIS IS DUE TO MUCH MOISTER AIR
ADVECTING ACROSS THE COOL SHELF WATERS.

AVIATION /04Z-24Z/...WARM FRONT HAS LIFTED N OF THE TERMINALS AND
STRONG S-SW WINDS WILL CONTINUE IN ITS WAKE. EVEN THOUGH SFC WINDS
WILL REMAIN AT 15-20 KT...WIND SHEAR WILL PERSIST IN THE TAFS
OVERNIGHT WITH STRONG LLJ ACROSS THE AREA INTO FRI MORNING.

LOW STRATUS TO ALSO PERSIST AT BOTH TERMINALS THRU 13-14Z...WITH
PREVAILING IFR CIGS DURING THIS TIME.

MEANWHILE...SQUALL LINE ACROSS CENTRAL GA AT THIS TIME IS ABOUT 2
HOURS AHEAD OF THE MODEL GUIDANCE...WHICH WOULD PUT ITS ASSOCIATED
CONVECTION INTO KCHS AND KSAV AROUND A FEW HOURS EITHER SIDE OF
DAYBREAK. HAVE INCLUDED EVEN STRONGER WIND GUSTS AND TSRA DURING
THIS TIME.

IMPROVING WX TO DEVELOP IN WAKE OF SQUALL LINE AND TRAILING COLD
FRONT WHICH WILL PUSH THRU A FEW HOURS LATER. VFR WX TO RETURN IN
WAKE OF THIS FRONT AROUND 14-15Z.

WINDS...WENT AHEAD AND ALLOWED THE WIND ADVISORY TO EXPIRE FOR
SOUTHERN SOUTH CAROLINA. CONSIDERED KEEPING IT IN PLACE ALONG
COASTAL SECTIONS OF SC BUT DECIDED NOT SINCE MIXING PROFILES ARE
NOT VERY FAVORABLE FOR CRITERIA WINDS OVERNIGHT. LLVL JET IS STILL
QUITE STRONG WITH 925 MB WINDS OF 50-60 KT. IT WILL REMAIN WINDY
OVERNIGHT WITH SOME CONSIDERABLE GUSTS ESPECIALLY NEAR THE COAST.
WILL CONTINUE BEEFY WINDS IN GRIDS AND TEXT PRODUCTS. IN LIEU OF
THE WIND ADVISORY...CONDITIONS ON LAKE MOULTRIE CONTINUE TO
DETERIORATE. LAST CALL TO THE LAKE MARION SENSOR SHOW SE WINDS OF
15-20 KT WITH GUSTS AS HIGH AS 25 KT. AFTER THE WARM FRONT PUSHES
N OF THE LAKE AND IT FALLS SOLIDLY IN THE WARM SECTOR...SHOULD SEE
INCREASING WINDS AND GUSTS. THEREFORE...PUT UP A LAKE WIND
ADVISORY UNTIL 15Z.

HIGH SURF...CURRENT HIGH SURF ADVISORY IN EFFECT STILL LOOKS VERY
REASONABLE. SEAS HAVE BUILT RAPIDLY ACROSS ALL OF OUR WATERS
DURING THE LAST FEW HRS AS THE WARM FRONT LIFTS N AND THE LLVL
JETTING REALLY STARTS IMPACTING THE BL. THE WAVE SENSOR IN THE
SURF ZONE AT FOLLY BEACH INDICATES BREAKERS ALREADY 4-5 FT WHILE
THE CAPERS NEARSHORE BUOY IS ALSO INDICATING SUCH WAVE HEIGHTS.
WAVES WILL TAKE A BIT LONGER TO BUILD ALONG THE GA COAST DUE TO A
MORE PARALLEL SWELL VECTOR...HOWEVER 5 FOOTERS ARE QUITE LIKELY
WITHIN A FEW HRS.

TIDE PREDICTIONS FROM THE GFS EXTRATROPICAL SURGE MODEL KEEP TIDE
HEIGHTS AT FT PULASKI AND CHARLESTON HARBOR BELOW SHALLOW COASTAL
FLOODING CRITERIA THROUGH THE OVERNIGHT. WILL MONITOR TIDES
CLOSELY AS THIS COULD EASILY CHANGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR GAZ117-119-
     139-141.
SC...HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ048>051.
     LAKE WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ045.
MARINE...GALE WARNING AMZ330-350-352-354-374.

&&

JRL
Hazardous weather outlook, Mar 2, 1:02 AM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
102 AM EST FRI MAR 2 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-021100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
102 AM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TORNADO WATCH IN EFFECT UNTIL 8 AM FOR THE ENTIRE AREA...

.DAY ONE...OVERNIGHT.
.SEVERE THUNDERSTORMS...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS TONIGHT...WITH DAMAGING WINDS AND ISOLATED TORNADOES
POSSIBLE. PLEASE REFER TO TORNADO WATCH 52...AS WELL AS THE
SPECIAL WEATHER STATEMENT ISSUED BY THIS OFFICE FOR ADDITIONAL
INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE
MOULTRIE OVERNIGHT. PLEASE REFER TO THE LATEST NON-PRECIPITATION
STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION.

.MARINE WINDS...A GALE WARNING REMAINS IN EFFECT FOR THE SOUTH
CAROLINA AND GEORGIA COASTAL WATERS...INCLUDING CHARLESTON HARBOR
THROUGH FRIDAY MORNING. PLEASE REFER TO THE MARINE WEATHER STATEMENT
AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION.

.HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY REMAINS IN EFFECT
FOR THE SOUTH CAROLINA AND GEORGIA COASTS THROUGH TONIGHT. PLEASE
REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
.LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR LAKE
MOULTRIE UNTIL 10 AM FRIDAY. PLEASE REFER TO THE LATEST
NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL
INFORMATION.

.MARINE WINDS...A GALE WARNING WILL REMAIN IN EFFECT FOR THE SOUTH
CAROLINA AND GEORGIA COASTAL WATERS...INCLUDING CHARLESTON HARBOR
THROUGH 10 AM FRIDAY. PLEASE REFER TO THE MARINE WEATHER STATEMENT
AND THE COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION.

.HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY WILL REMAIN IN
EFFECT FOR THE SOUTH CAROLINA AND GEORGIA COASTS THROUGH 10 AM
FRIDAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL
INFORMATION.

.FROST/FREEZE...LIGHT OR CALM WINDS AND MOSTLY CLEAR SKIES WILL
RESULT IN THE POTENTIAL FOR FROST OR FREEZING TEMPERATURES ACROSS
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA BOTH SUNDAY NIGHT AND
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED OVERNIGHT.

33

In the hours before

Special weather statement, Mar 1, 9:21 PM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EST THU MAR 1 2007

SCZ050-020245-
CHARLESTON-
921 PM EST THU MAR 1 2007

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 945 PM
EST...

AT 917 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED OVER NORTHEASTERN
CHARLESTON COUNTY...OR ABOUT 6 MILES SOUTH OF MCCLELLANVILLE...MOVING
NORTHEAST AT 35 MPH.

AREAS IN AND AROUND NORTHERN BULLS BAY AND CENTENARY WILL BE
IMPACTED THROUGH 945 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT UNTIL 2 AM EST.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 1, 11:57 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EST THU MAR 1 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1157 PM EST THU MAR 1 2007

...STILL A CHANCE OF SEVERE WEATHER OVERNIGHT INTO EARLY FRIDAY...

A MODERATE RISK OF SEVERE WEATHER STILL EXISTS ACROSS THE AREA
THROUGH 7 AM FRIDAY...AS A SQUALL LINE MOVES IN FROM THE WEST.

STRONG OR SEVERE THUNDERSTORMS AND POSSIBLE ISOLATED WILL
ACCOMPANY THE LINE AS IT MOVES ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA OVERNIGHT AND EARLY FRIDAY MORNING.

THE EXPECTED TIMING OF THIS LINE IS FROM 1 TO 3 AM IN COMMUNITIES
SUCH AS ALLENDALE...SYLVANIA AND MILLEN. FROM 2 TO 4 AM IN LOCATIONS
SUCH AS RIDGEVILLE...WALTERBORO...SPRINGFIELD AND GLENNVILLE. FROM
3 TO 5 AM IN PLACES SUCH AS CHARLESTON...BEAUFORT...SAVANNAH AND
LUDOWICI. AND FROM 4 TO 7 AM IN DARIEN AND OVER THE COASTAL
WATERS.

BECAUSE THE THIS RISK OF SEVERE WEATHER WILL OCCUR NOW THAT IT IS
NIGHT TIME...INCLUDING THE PRE DAWN HOURS...THIS CONSTITUTES AN
ESPECIALLY DANGEROUS SEVERE WEATHER SITUATION.

HAVING A NOAA WEATHER RADIO ALL HAZARDS RECEIVER CAN BE A VITAL
PART OF AN EMERGENCY PLAN. MAKE SURE TO TURN THE ALERT FUNCTION ON
SO THAT YOU MAY RECEIVE NOTIFICATION OF ANY SEVERE WEATHER.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE
PREPARED FOR ACTIVATION TONIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS AS WELL AS POSSIBLE SEVERE WEATHER WATCHES AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON.

FOR ADDITIONAL INFORMATION...YOU MAY ALSO VISIT OUR WEBSITE AT
WEATHER.GOV/CHS.

33
Special weather statement, Mar 1, 11:58 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 PM EST THU MAR 1 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1158 PM EST THU MAR 1 2007

...STILL A CHANCE OF SEVERE WEATHER OVERNIGHT INTO EARLY FRIDAY...

A MODERATE RISK OF SEVERE WEATHER STILL EXISTS ACROSS THE AREA
THROUGH 7 AM FRIDAY...AS A SQUALL LINE MOVES IN FROM THE WEST.

STRONG OR SEVERE THUNDERSTORMS AND POSSIBLE ISOLATED TORNADOES WILL
ACCOMPANY THE LINE AS IT MOVES ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA OVERNIGHT AND EARLY FRIDAY MORNING.

THE EXPECTED TIMING OF THIS LINE IS FROM 1 TO 3 AM IN COMMUNITIES
SUCH AS ALLENDALE...SYLVANIA AND MILLEN. FROM 2 TO 4 AM IN LOCATIONS
SUCH AS RIDGEVILLE...WALTERBORO...SPRINGFIELD AND GLENNVILLE. FROM
3 TO 5 AM IN PLACES SUCH AS CHARLESTON...BEAUFORT...SAVANNAH AND
LUDOWICI. AND FROM 4 TO 7 AM IN DARIEN AND OVER THE COASTAL
WATERS.

BECAUSE THE THIS RISK OF SEVERE WEATHER WILL OCCUR NOW THAT IT IS
NIGHT TIME...INCLUDING THE PRE DAWN HOURS...THIS CONSTITUTES AN
ESPECIALLY DANGEROUS SEVERE WEATHER SITUATION.

HAVING A NOAA WEATHER RADIO ALL HAZARDS RECEIVER CAN BE A VITAL
PART OF AN EMERGENCY PLAN. MAKE SURE TO TURN THE ALERT FUNCTION ON
SO THAT YOU MAY RECEIVE NOTIFICATION OF ANY SEVERE WEATHER.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE
PREPARED FOR ACTIVATION OVERNIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS AS WELL AS POSSIBLE SEVERE WEATHER WATCHES AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON.

FOR ADDITIONAL INFORMATION...YOU MAY ALSO VISIT OUR WEBSITE AT
WEATHER.GOV/CHS.

33
Special weather statement, Mar 2, 2:12 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 AM EST FRI MAR 2 2007

SCZ048>050-021100-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
212 AM EST FRI MAR 2 2007

...VERY GUSTY WINDS AFFECTING COASTAL SOUTH CAROLINA THIS
MORNING...

AHEAD OF A STRONG COLD FRONT APPROACHING THE AREA FROM THE
WEST...STRONG AND GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS MUCH OF COASTAL SOUTH
CAROLINA. DUE TO A RAPID INCREASE IN WIND SPEEDS WITH
HEIGHT...TRAVEL ACROSS THE HIGHER BRIDGES OF CHARLESTON AND
BEAUFORT COUNTIES WILL BE QUITE TREACHEROUS. SUSTAINED WINDS ATOP
MANY OF THE HIGHER BRIDGES IS LIKELY IN EXCESS OF 35 MPH WITH
GUSTS AS HIGH AS 50 MPH POSSIBLE.

THOSE IN CHARLESTON...BEAUFORT AND COASTAL COLLETON COUNTIES ARE
URGED TO EXERCISE EXTREME CAUTION WHEN TRAVELING THIS MORNING.
AVOID TRAVELING ACROSS ELEVATED BRIDGES IF AT ALL POSSIBLE. IN
ADDITION...SECURE ANY OUTDOOR OBJECTS THAT COULD GET BLOWN AROUND.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR A MEDIA OUTLET FOR
THE LATEST INFORMATION.

JRL
Special weather statement, Mar 2, 2:25 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
225 AM EST FRI MAR 2 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
225 AM EST FRI MAR 2 2007

...A CHANCE OF SEVERE WEATHER WITH ISOLATED TORNADOES OVERNIGHT INTO
EARLY FRIDAY...

A MODERATE RISK OF SEVERE WEATHER STILL EXISTS ACROSS THE AREA
THROUGH 7 AM FRIDAY...AS A SQUALL LINE MOVES IN FROM THE WEST.

STRONG OR SEVERE THUNDERSTORMS AND POSSIBLE ISOLATED TORNADOES WILL
ACCOMPANY THE LINE AS IT MOVES ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA OVERNIGHT AND EARLY FRIDAY MORNING.

THE EXPECTED TIMING OF THIS LINE IS FROM 3 TO 4 AM IN COMMUNITIES
SUCH AS ALLENDALE...SYLVANIA AND MILLEN. FROM 4 TO 5 AM IN LOCATIONS
SUCH AS RIDGEVILLE...WALTERBORO...SPRINGFIELD AND LUDOWICI. FROM 5
TO 6 AM IN PLACES SUCH AS CHARLESTON...BEAUFORT...SAVANNAH AND
HINESVILLE. AND FROM 6 TO 9 AM IN DARIEN AND OVER THE COASTAL WATERS.

THIS IS AN EXTREMELY DANGEROUS SEVERE WEATHER SITUATION...ESPECIALLY
SINCE IT IS NIGHT TIME.

MAKE SURE YOUR NOAA WEATHER RADIO HAS ITS ALERT FUNCTION TURNED ON
SO THAT YOU MAY RECEIVE NOTIFICATION OF ANY SEVERE WEATHER.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE
PREPARED FOR ACTIVATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS
SOURCE FOR THE LATEST STATEMENTS AS WELL AS POSSIBLE SEVERE WEATHER
WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON.

FOR ADDITIONAL INFORMATION...YOU MAY ALSO VISIT OUR WEBSITE AT
WEATHER.GOV/CHS.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:43 PM ESTSpecial Marine WarningCHS62 min
Mar 1, 8:43 PM ESTSpecial Marine WarningCHS92 min
Mar 2, 4:12 AM ESTSevere Thunderstorm WarningCHSBryan, Effingham31 min
Mar 2, 4:40 AM ESTSevere Thunderstorm WarningCHSChatham50 min
Mar 2, 8:33 AM ESTSevere Thunderstorm WarningCHSChatham27 min
Mar 2, 8:49 AM ESTSpecial Marine WarningCHS56 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.